Alert archive / Minnesota / Heat Advisories in 2015

Heat Advisory 2, NWS Twin Cities, MN

August 14, 20157 counties in Minnesota

NWS Twin Cities, MN issued this heat advisory at Aug 14, 2015, 9:14 AM CDT for 7 counties in Minnesota. It took effect at Aug 14, 2015, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 14, 2015, 9:14 AM CDT (14:14 UTC)
In effect from
Aug 14, 2015, 12:00 PM CDT
Expired
Aug 14, 2015, 9:00 PM CDT
In force
9 hr
Issued by
NWS Twin Cities, MN

Counties Anoka County, MN, Carver County, MN, Dakota County, MN, Hennepin County, MN, Ramsey County, MN, Scott County, MN, Washington County, MN

The radar

The Minneapolis radar (KMPX), 22 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 2.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1169 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WWUS73 KMPX 141414
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
914 AM CDT FRI AUG 14 2015

...ONE OF THE HOTTEST DAYS OF THE YEAR EXPECTED TODAY...

.HIGH TEMPERATURES WILL RISE INTO THE LOWER 90S THIS AFTERNOON
WITH DEW POINTS IN THE UPPER 60S TO LOWER 70S. THIS WILL RESULT IN
MAXIMUM HEAT INDICES OF 95 TO 100 DEGREES FROM EARLY AFTERNOON
INTO EARLY EVENING. SIMILAR TEMPERATURES ARE EXPECTED SATURDAY AND
THE HEAT ADVISORY MAY NEED TO BE EXTENDED IN LATER FORECASTS.

MNZ060>063-068>070-142215-
/O.NEW.KMPX.HT.Y.0002.150814T1700Z-150815T0200Z/
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-
INCLUDING THE CITIES OF...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...CHASKA...SHAKOPEE...HASTINGS
914 AM CDT FRI AUG 14 2015

...HEAT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

* HIGH TEMPERATURES...LOWER 90S.

* MAXIMUM HEAT INDICES...95 TO 100.

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

BORGHOFF
1 follow-up statement
530 
WWUS73 KMPX 142053
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
353 PM CDT FRI AUG 14 2015

...ONE OF THE HOTTEST DAYS OF THE YEAR OCCURRING TODAY...

.TEMPERATURES IN THE LOWER 90S AND DEW POINTS IN THE UPPER 60S TO
MID 70S WILL CONTINUE THROUGH EARLY EVENING. HEAT INDICES OF 95 TO
100 WILL SLOWLY COOL DURING THE EARLY EVENING WITH CONDITIONS
IMPROVING AFTER 8 OR 9 PM. 

MNZ060>063-068>070-150200-
/O.CON.KMPX.HT.Y.0002.000000T0000Z-150815T0200Z/
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-
INCLUDING THE CITIES OF...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...CHASKA...SHAKOPEE...HASTINGS
353 PM CDT FRI AUG 14 2015

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* HIGH TEMPERATURES...LOW TO MID 90S.

* MAXIMUM HEAT INDICES...95 TO 100.

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR 
  THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

BORGHOFF

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Aug 14, 5:44 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Aug 14, 5:44 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
544 AM CDT FRI AUG 14 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 430 AM CDT FRI AUG 14 2015

TWO CONCERNS OVER THE NEXT 12-24 HRS WITH THE PRIMARY HAZARD HEAT
INDICES...WITH A SECONDARY HAZARD OF ISOLD TSRA ALONG A WEAKENING
FRONT SAGGING S/SE ACROSS MPX NORTH/NE CWA.

ANY CLDS THIS MORNING SHOULD QUICKLY MOVE OFF TO THE SE WHICH BRINGS
FULL SUNSHINE FOR A FEW HRS BEFORE CUMULUS CLDS BEGIN TO DEVELOP BY
NOON. TEMPS WILL LIKELY RISE INTO THE MID TO UPPER 80S BY NOON WITH
DEW PTS ARND 65-70. THIS LEADS TO HEAT INDICES OVER 90 DEGREES BY
LATE MORNING...THEN HOLDING IN THE MID TO UPPER 90S DURING THE AFTN.
EVEN SOME 100 DEGREE HEAT INDEX VALUES WILL BE POSSIBLE IN WC MN
WHERE ACTUAL TEMPS RISE INTO THE MID 90S. WILL HIGHLIGHT THE MORNING
HWO WILL THE CONTINUED THREAT OF HEAT INDICES RISING INTO THE MID TO
UPPER 90S.

ALTHOUGH A WEAKENING FRONT WAS ACROSS NORTHERN MN EARLY THIS
MORNING...THIS FRONT ALONG WITH MLCAPES NEAR 1500-2000 J/KG BY THE
AFTN...WILL LEAD TO ISOLD TSRA DEVELOPMENT NEAR THE SFC CONVERGENCE
BOUNDARY. LATEST RAP AND SOME OF THE CAMS DUE SUPPORT ISOLD TSRA
ALONG THIS FRONT AS IT SAGS TO THE S/SE ACROSS CENTRAL/EC MN AND
INTO WC WI. DUE TO THE AMT OF MIXING IN THE LOWEST 10K... THESE
STORMS WILL LIKELY HAVE HIGH BASES. IN ADDITION...PWAT VALUES ARE
EXPECTED TO DECREASE TODAY AS DRIER AIR AT MID LEVELS /WHICH IS
NOTED IN THE CURRENT WV IMAGERY/ MOVES OVER MN/WC WI. I CAN NOT RULE
OUT A STRONG STORM THIS AFTN BUT OVERALL ANY ACTIVITY THAT DEVELOPS
WILL BE VERY ISOLD. NO CHGS OVERNIGHT AS ANY TSRA THIS AFTN WILL
QUICKLY DISSIPATE BY EARLY EVENING.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 430 AM CDT FRI AUG 14 2015

THE LONG TERM STARTS WARM AND HUMID BUT A FRONT WILL COOL DOWN
THE REGION EARLY NEXT WEEK AND ALSO BRING A CHANCE OF
THUNDERSTORMS TO THE AREA SUNDAY AND SUNDAY NIGHT.

IN TERMS OF TEMPERATURES...SATURDAY WILL BE VERY SIMILAR TO TODAY
WITH TEMPERATURES PUSHING 90 IN MANY LOCATIONS AND LIKELY
EXCEEDING 90 IN MANY SPOTS IN MINNESOTA - WISCONSIN SHOULD BE JUST
SLIGHTLY COOLER. IN FACT...GIVEN THE DRIER FORECAST SOUNDINGS AND
SMILIER VERTICAL TEMP PROFILES COMPARED TO TODAY...SATURDAY COULD BE
A BIT WARMER THAN TODAY - SO WE MIGHT NEED TO BOOST OUR SATURDAY
HIGH TEMPS A FEW DEGREES EITHER TODAY OR TONIGHT. IN TERMS OF
STANDARDIZED ANOMALIES...THIS SUMMER HAS BEEN FAIRLY VANILLA WITH
LITTLE IN THE WAY OF TEMPERATURE OSCILLATIONS OR DYNAMIC SYSTEMS.
THEREFORE...WE ARE CLOSE TO NORMAL FOR TEMPS THE PAST 2.5 MONTHS.
WITH THE HEAT RIDGE GENERALLY SOUTH AND WEST OF THE LOCAL
AREA...WE HAVE LARGELY BEEN UNCAPPED AND CLOSER TO THE JET...SO
WE'RE RUNNING ABOVE NORMAL ON PRECIP. THERE HAS BEEN A STEADY DOSE
OF HIGHS IN THE LOW TO MID 80S THE PAST COUPLE MONTHS WITH VERY
FEW 90S OR 70S. THE TWIN CITIES HAS A CHANCE TO DOUBLE ITS NUMBER
OF 90S FOR THE SUMMER OVER THE NEXT COUPLE DAYS...AS THE ONLY 90S
OF THE SUMMER SO FAR CAME ON JUNE 9TH AND JULY 17TH. ST. CLOUD
HAS ONLY HAD ONE 90 /JUNE 9TH/ AND EAU CLAIRE HAS YET TO OBSERVE A
90 DEGREE DAY.

SUNDAY WILL ALSO END UP BEING WARM GIVEN THE SLOWER FRONTAL
TIMING...HOWEVER...CLOUD COVER IS A CONCERN AND THE APPROACHING
TROUGH CLOUD KICK OFF SOME SHOWERS AND STORMS EARLIER IN THE DAY
OUT AHEAD OF THE COLD FRONT. THE STRONGER DYNAMICS LIFT
NORTH/NORTHEAST OF THE FORECAST AREA SUNDAY THROUGH MONDAY
MORNING...AND THE FRONT TAKES A LONG TIME TO CLEAR THE AREA. THIS
LEAVES US WITH A LITTLE MORE UNCERTAINTY ON PRECIP TIMING...AND
THERE MIGHT ACTUALLY BE A COUPLE ROUNDS OF RAIN ACROSS THE
FORECAST AREA. THE POST FRONTAL AIR MASS IS COOLER/DRIER AND
SHOULD YIELD HIGH TEMPS IN THE UPPER 70S EARLY NEXT WEEK. THERE
WILL BE A COUPLE COOL NIGHTS IN NORTHERN MN/WI. THE MIDDLE OF NEXT
WEEK LOOKS ACTIVE WITH A MID LATITUDE CYCLONE MOVING ACROSS THE
MID/UPPER MISSISSIPPI RIVER VALLEY ON WEDNESDAY AND WE SHOULD GET
SOME RAIN FROM THIS SYSTEM.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 540 AM CDT FRI AUG 14 2015

NOT MUCH CHG FROM THE PREVIOUS TAFS WITH ONLY A WIND SHIFT TO A
MORE WEST-WEST NORTHWEST DIRECTION BY LATE MORNING/EARLY AFTN.
ISOLD TSRA ARE POSSIBLE NEAR KRNH/KEAU AFT 20Z...BUT CONFIDENCE IS
TOO LOW ON ADDING VCTS AT THIS TIME. OTHERWISE...VFR WITH SOME
FG/BR POSSIBLE SATURDAY MORNING NEAR KEAU.

KMSP...

AGAIN...NOT MUCH CHG FROM PREVIOUS TAF. KEPT VFR CONDS THRU THE
PERIOD WITH WINDS BECOMING WSW BY LATE MORNING. A VERY SMALL CHC
OF A TSRA NEAR THE AIRPORT BETWEEN 20-00Z TODAY.

/OUTLOOK FOR KMSP/

SAT...VFR. WINDS S 10-15 KTS.
SUN...VFR. CHC OF TSRA. WINDS SW 10-15 KTS BECMG W.
MON...VFR. CHC OF TSRA EARLY. WINDS N 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JLT
LONG TERM...CLF
AVIATION...JLT
Hazardous weather outlook, Aug 14, 4:10 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
410 AM CDT FRI AUG 14 2015

MNZ041-042-047>049-054>060-064>070-073>078-082>085-091>093-150915-
DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-YELLOW MEDICINE-RENVILLE-MCLEOD-
SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-
GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
410 AM CDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL
MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON AND EARLY EVENING HEAT INDICES WILL RANGE FROM 95 TO 100
DEGREES. THESE CONDITIONS MAY POSE A RISK FOR HEAT ILLNESS...
PRIMARILY FOR THOSE WHO ARE ACTIVE OUTDOORS IN THE SUN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAT INDICES WILL ONCE AGAIN APPROACH OR EXCEED 95 DEGREES
SATURDAY AFTERNOON AND EARLY EVENING.

THUNDERSTORMS WILL BE POSSIBLE LATER THIS WEEKEND AND INTO NEXT
WEEK. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ043>045-050>053-061>063-WIZ014>016-023>028-150915-
MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-ANOKA-
RAMSEY-WASHINGTON-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
410 AM CDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST
CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON AND EARLY EVENING HEAT INDICES WILL RANGE FROM 92 TO 96
DEGREES. THESE CONDITIONS MAY POSE A RISK FOR HEAT ILLNESS...
PRIMARILY FOR THOSE WHO ARE ACTIVE OUTDOORS IN THE SUN.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. THE THREAT
OF SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAT INDICES WILL ONCE AGAIN APPROACH OR EXCEED 95 DEGREES
SATURDAY AFTERNOON AND EARLY EVENING.

THUNDERSTORMS WILL BE POSSIBLE LATER THIS WEEKEND AND INTO NEXT
WEEK. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

JLT

Nearby

Heat Advisories in Minnesota, 2015Every heat advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.